Alert archive / Arkansas / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

June 25, 2023Madison County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 25, 2023, 3:21 PM CDT for Madison County, Arkansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2023, 3:21 PM CDT (20:21 UTC)
Expired
Jun 25, 2023, 3:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
50

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:52 PM CDTHAIL 1.5Dutton, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS84 KTSA 252021
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT Sun Jun 25 2023
 
ARZ010-011-020-252045-
Madison AR-Washington AR-Franklin AR-
321 PM CDT Sun Jun 25 2023

...Strong thunderstorms will impact portions of southwestern Madison,
northeastern Franklin and southeastern Washington Counties through
345 PM CDT...

At 321 PM CDT, Doppler radar indicated strong thunderstorms located 
2 miles north of Brentwood and also 5 miles northwest of Saint Paul. 
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects. Minor damage to outdoor objects 
         is possible.

Locations in or near the path include...
West Fork...                      St. Paul...
Saint Paul...                     Pettigrew...
Brentwood...                      Dutton...
Wyola...                          Woolsey...
Sulphur City...                   Delaney...
Arnett...                         Hicks...
Brashears...                      Crosses...
Patrick...                        Combs...
Durham...                         

This includes Interstate 49 between mile markers 46 and 54.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern and west central Arkansas.

&&

LAT...LON 3577 9367 3577 9370 3573 9370 3571 9371
      3585 9426 3602 9415 3588 9359
TIME...MOT...LOC 2021Z 290DEG 25KT 3589 9412 3587 9385 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:01 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 25, 2:01 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
201 PM CDT Sun Jun 25 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through Tonight)
Issued at 201 PM CDT Sun Jun 25 2023

A hot and very moist atmosphere is present across much of eastern
Oklahoma and northwest Arkansas roughly to the south of I-44.
Widespread dew points in the mid and upper 70s are present in this
area, along with temperatures in the lower 90s. Widespread heat
index values above 105 continue, with the existing Heat Advisory
covering the heat stress threat well.

A cold front has pushed through portions of the region, with any
tangible temperature or moisture difference lagging the initial
wind shift by a notable difference. MUCAPE values from 4000-5000
J/kg are present per mesoanalysis south of I-44, which is more
than reasonable upon comparison with 12Z RAOBs in the region.
Given this level of instability and more than sufficient deep
layer shear, severe thunderstorm development remains expected late
this afternoon and into the evening hours, primarily across parts
of southeast Oklahoma and west central Arkansas. Very large hail
and damaging winds would both be expected, with the tornado threat
very low but definitely not zero considering existing boundaries.
The HRRR has remained consistent with development in the 3-4 pm
time frame across far eastern Oklahoma and into northwest/west
central Arkansas. The cu field on visible satellite appears most
robust just south of Highway 412 near the moisture boundary but
development does not appear imminent. Thunderstorms will spread
southward into southeast Oklahoma, with a severe weather threat
continuing through the evening.

In addition to the above expected activity, additional showers
have developed in the past hour just north of the Kansas border
along a wind shift in response to a subtle disturbance visible in
water vapor satellite imagery. The evolution of these showers is
uncertain and for now, will leave out any mention in adjacent
portions of northeast Oklahoma after 00Z.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 201 PM CDT Sun Jun 25 2023

By comparison to today, more pleasant conditions are expected for
most of the region on Monday behind today's front, with the
exception being parts of far southeast Oklahoma. Heat index values
near to just above 105 again forecast. A Heat Advisory will be
issued for Pushmataha and Choctaw counties for Monday afternoon
and early evening.

Heat will continue to be the big story for most of next week as
upper level ridging expands northeastward across the Southern
Plains. Highs in the triple digits remain expected for some
locations Wednesday and into Thursday, although skepticism remains
that values will be as high as those depicted by the NBM. Have
trended forecast highs during this time frame toward the NBM 25th
percentile, which reflected values closer to traditional MOS
guidance.

As far as rain goes this week, low shower and thunderstorm
chances exist Monday night and into early Tuesday across most of
eastern Oklahoma and into west central Arkansas in response to a
fast moving disturbance in the northwest flow aloft. Another low
chance for showers and thunderstorms will exist for areas near the
Kansas and Missouri borders Tuesday night and Wednesday morning
with the southern end of an MCS nearing the area.

The ridge is expected flatten across the area for the weekend,
leading to a notable increase in rain potential, as well as cooler
temperatures following a cold front.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Sun Jun 25 2023

Cold front moving slowly across northeast OK and northwest AR this
afternoon, Isolated to scattered thunderstorms are expected near
the front after 20z, with coverage initially favoring areas near
KFYV, and shifting south through the evening toward KFSM and
eventually KMLC. At least brief MVFR conditions possible with
direct storms impacts with some gusty wind potential as well. Any
locations that see significant rainfall may have fog develop
overnight, but uncertainty is high. VFR conditions otherwise.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  93  70  95 /   0   0  20  10
FSM   73  97  72  96 /  50   0  20  10
MLC   72  93  72  96 /  40   0  20  10
BVO   61  93  64  95 /   0   0  20  10
FYV   64  92  64  94 /  20   0  10  10
BYV   64  90  63  94 /  10   0  10  10
MKO   69  92  69  94 /  20   0  20  10
MIO   63  90  63  94 /   0   0  10  10
F10   70  91  69  94 /  20   0  20  10
HHW   75  94  76  96 /  40  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-065>068-
     070>076.

     Heat Advisory from noon to 9 PM CDT Monday for OKZ049-053.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...22
LONG TERM....22
AVIATION...14
Hazardous weather outlook, Jun 25, 1:12 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
112 PM CDT Sun Jun 25 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
112 PM CDT Sun Jun 25 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northwest Arkansas and Far Eastern Oklahoma.
	ONSET...After 3 PM.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Hot and humid conditions will continue today especially south of
Interstate 44 where afternoon heat index values of 105 to 110
degrees will be common.

A slow moving cold front will become the focus for isolated
to scattered storms this afternoon, with highest threat primarily
southeast of a line from Huntsville Arkansas to Okmulgee
Oklahoma. Conditions will support any storms that do develop to
quickly become severe with large hail and locally damaging winds
possible. The storms will spread east and southeast through the
evening hours with the severe weather potential gradually waning
by late evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY and THURSDAY...High Wind Potential...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Hot and humid conditions will focus across southeast Oklahoma
on Monday with a slight chance of thunderstorms returning
Monday night and also Tuesday night. Hot weather will begin to
build across the region on Tuesday and intensify Wednesday through
Friday. A few record high temperatures are possible Wednesday and
Thursday. Thunderstorm chances return late Friday into Saturday
as the next cold front moves into the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 25, 2:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
235 PM CDT Sun Jun 25 2023

OKZ054-055-252015-
Osage OK-Washington OK-
235 PM CDT Sun Jun 25 2023

...A strong thunderstorm will impact portions of northeastern Osage
and northern Washington Counties through 315 PM CDT...

At 235 PM CDT, Doppler radar indicated a strong thunderstorm over
Chautauqua, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Copan...                          Elgin...
Hulah...                          Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9579 3694 9579 3694 9581 3683 9581
      3695 9630 3700 9629
TIME...MOT...LOC 1935Z 281DEG 29KT 3703 9619

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 25, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT Sun Jun 25 2023

ARZ010-011-020-252045-
Madison AR-Washington AR-Franklin AR-
321 PM CDT Sun Jun 25 2023

...Strong thunderstorms will impact portions of southwestern Madison,
northeastern Franklin and southeastern Washington Counties through
345 PM CDT...

At 321 PM CDT, Doppler radar indicated strong thunderstorms located
2 miles north of Brentwood and also 5 miles northwest of Saint Paul.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
West Fork...                      St. Paul...
Saint Paul...                     Pettigrew...
Brentwood...                      Dutton...
Wyola...                          Woolsey...
Sulphur City...                   Delaney...
Arnett...                         Hicks...
Brashears...                      Crosses...
Patrick...                        Combs...
Durham...

This includes Interstate 49 between mile markers 46 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern and west central Arkansas.

&&

LAT...LON 3577 9367 3577 9370 3573 9370 3571 9371
      3585 9426 3602 9415 3588 9359
TIME...MOT...LOC 2021Z 290DEG 25KT 3589 9412 3587 9385

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:12 PM CDTHeat AdvisoryTSAChoctaw, Pushmataha31 hr
Jun 25, 2:35 PM CDTSpecial Weather StatementTSAWashington40 min
Jun 25, 3:36 PM CDTSpecial Weather StatementTSAOsage39 min
Jun 25, 2:25 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison50 min
Jun 25, 3:18 PM CDTSevere Thunderstorm WarningTSAMadison27 min
Jun 25, 3:27 PM CDTSevere Thunderstorm WarningTSAMadison33 min
Jun 25, 3:42 PM CDTSpecial Weather StatementTSAMadison33 min
Jun 25, 3:46 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison, Washington44 min
Jun 25, 3:49 PM CDTSevere Thunderstorm WarningTSAMadison41 min
Jun 25, 4:02 PM CDTSevere Thunderstorm WarningTSAMadison28 min
Jun 25, 4:06 PM CDTSpecial Weather StatementTSAMadison24 min

Nearby

Special Weather Statements in Arkansas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.